Discussions that mention prozac

Eating Disorder Recovery board


Quote from sourgirl29:
I originally posted this on the Depression board, but nobody responded so I thought I would post here since it has to do with an eating disorder too.

I am in trouble. I have suffered from depression and anxiety disorders since I was a kid. When I was a teen, I got help for it. I was put on Paxil. At the age of 18, I went from weighing 110 lbs and being 5'7 to weighing 180 lbs in almost no time at all. At the time I had no idea the depression meds caused the weight gain so I developed an eating disorder. As a result of the eating disorder, I stopped therapy and consequently got off the meds. I lost the weight, but it took me a year and even though I got back to my original weight, I still felt fat because of my eating disorder and got down to under 100 lbs. before I passed out one day around some friends and was taken to a hospital. The doctors realized I had an eating disorder and sent me therapy for it. It took a little while, but I got better and managed to keep a healthy weight for many years. That is until 2 years ago when I realized my depression was worse than ever, my anxiety disorders were ruling my life and I needed medical help again because I tried to commit suicide. Well, they put me on meds again. This time Zoloft and Seroquel. At first, I noticed no weight gain. 6-months into it, the Zoloft stopped working so they switched me to Paxil CR. Well, within one month I gained 15 lbs. I FREAKED OUT! I told my therapist and she took me off the Paxil CR. I stayed on Seroquel only. But I was still gaining weight. I have gone from 135 lbs (my weight last year) to 165 lbs. and no matter what I do (the healthy way, that is) I cannot lose this weight. I read that Seroquel causes weight gain (among other things!). How could they prescribe something like this to someone who had an eating disorder??? I find myself starving myself again, constantly worried about my weight, avoiding people because I think they are all looking at my "fat". I hate myself for getting fat again. I hate myself for being depressed. BTW, even though I sound like I'm a kid, I am a woman in my 30s. For goddsake, I feel like a kid. Anyway, how can I get treatment for depression and anxiety when the meds wake up another sickness in me? I am scared to tell any health professionals because they will just medicate me some more and I have read EVERYTHING about all the meds out there and they ALL cause weight gain. I don't know what to do. Anyone else go through this? Any advice?


How about something natural like St. John's Wort or 5-HTP? You can get either of these at a health food or vitamin store. No, they're not FDA approved, but I think some of the best things aren't. Side effects would certainly be lower, if you had any at all. It's worth a try. If I didn't have to be on Prozac for my anorexia, I wouldn't be, believe me. I haven't suffered any weight gain from it, but I do have hair loss that I didn't have before taking it. I know that it's from the medication because even when I'm eating good, it still falls out.